Hail, Cherry
- When
- June 29, 6:00 PM CST
- Where
- Cherry County, 3.75 mi NE of Kilgore
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.970, -100.920
Winds of around 50 mph accompanied the hail.
An isolated thunderstorm produced hail in north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced hail in north central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 29, 2:46 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT MON JUN 29 2009 .SYNOPSIS... WEAK SFC HIGH CENTER IS ACROSS WCTRL NEBR. SFC LOW IN WCTRL SOUTH DAKOTA WITH FRONT TRAILING TO THE WEST ACROSS NERN WY. SFC MOISTURE IS VARIABLE FROM THE UPPER 40S TO UPPER 50S. CUMULUS FIELDS EXIST ACROSS THE PANHANDLE AND WRN SD. NEAREST RADAR RETURNS ARE JUST SOUTHEAST OF THE BADLANDS IN SOUTH DAKOTA WITH A FEW IN THE WRN PHNDL. DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY). A DISTURBANCE NOTED ON WV IMAGERY IN NORTHWEST FLOW ALOFT IS BRINGING SCT TSTMS TO THE BLACK HILLS REGION. AS CONVECTION MOVE INTO EXISTING MOISTURE AND INSTABILITY TONIGHT ...THIS IS A FAVORABLE PATTERN FOR A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM (MCS). STORM MOTION WILL BE SOUTHEAST ACROSS WRN NEBR. HAVE INCREASED TO A LOW CHC POPS ACROSS THE NORTHWEST THROUGH SOUTHEAST CORRIDOR OF COUNTIES. REGARDING ANY SEVERE WEATHER...THE MAIN THREAT WILL BE DAMAGING WINDS...ESPECIALLY IF A LINE OF STORMS BOWS OUT. A BACKDOOR COLD FRONT AND/OR A CONVECTIVE OUTFLOW BOUNDARY TONIGHT IS FORECAST TO BRING COOLER HIGHS TUESDAY TO THE NORTHEAST ERN HALF FROM 80-85 AND MID 80S CNTRL SECTIONS. FAR SWRN NEAR IML WILL AGAIN REACH THE LOWER 90S. A CHC FOR TSTMS AGAIN TUESDAY NIGHT...ALTHOUGH UPPER LOW ACROSS ALBERTA AND SASKATCHEWAN LOOKS TO SHUNT BEST ACTIVITY WELL TO OUR NORTH ACROSS SOUTH DAKOTA. STILL...AT LEAST ISOLATED STORMS ARE POSSIBLE OVERNIGHT. ON WEDNESDAY...SIMILAR PATTERN HOLDS WITH UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. HIGHS TO RANGE FROM 82 TO 85 NORTHEAST TO NEAR 95 FAR SOUTHWEST. FAST WESTERLIES WILL BE PRESENT ACROSS THE DAKOTAS WITH NORTHWEST FLOW STILL INTACT ACROSS NEBR. A POTENTIALLY SIGNIFICANT WEATHER DAY POSSIBLE DUE TO A SFC AND H8 FRONT POSITIONED ACROSS SRN NEBR. A FEW SEVERE STORMS POSSIBLE WITH STRONGER 0-6KM SHEAR OF 35-45 KTS. HAVE RAISED POPS INTO THE LOW CHC CATEGORY WED AFTN AND EVENING. THURSDAY...COOLER AIR BEHIND THE COLD FRONT ALONG WITH CONSIDERABLE CLOUDINESS SHOULD LEAD TO HIGHS FROM 83 TO 85 MOST AREAS. UPPER RIDGE CENTER WILL MIGRATE SOUTHEAST INTO WEST TEXAS WITH MAIN SFC LOW TO OUR SOUTH ACROSS KANSAS. RAIN CHC WILL INCREASE AS A RESULT WITH CHC POPS FOR THU NIGHT. EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...UPPER FLOW WILL TURN MORE ZONAL AS UPPER RIDGE REMAINS ACROSS TEXAS. TEMPERATURES WILL RANGE IN THE LOWER TO MID 80S GENERALLY PATTERN SUGGESTS WEATHER WILL BECOME MORE ACTIVE AS SFC LOW RESIDES TO OUR SOUTH ACROSS KANSAS AND ABUNDANT SUBTROPICAL MOISTURE COULD SPAWN POTENTIALLY HEAVY RAINFALL AT TIMES. AVIATION... GENERALLY EXPECT VFR CONDITIONS THE NEXT 24 HOURS...HOWEVER BRIEF RESTRICTION WILL BE POSSIBLE OVERNIGHT. NEXT SHORT WAVE TO DIVE SOUTHEAST OVERNIGHT AND WILL INITIATE SCATTERED THUNDERSTORMS ACROSS THE WESTERN HALF OF THE STATE. COVERAGE WILL BE GREATER TO THE WEST OF THE TERMINALS...BUT DO THINK AN HOUR OR TWO OF IMPACT IS PROBABLE. ALSO EXPECT ISOLATED COVERAGE AHEAD OF THE WAVE THIS EVENING...AGAIN MORE SO TO THE WEST. TIMING IS UNSURE FOR IMPACT AT THE TAF SITES...SO HAVE ONLY INCLUDED CB TO CLOUDS ATTM. DEPENDING ON CONVECTION OVERNIGHT...MAY SEE A BRIEF PERIOD OF MVFR OR EVEN IFR VSBY FROM FOG...MAINLY TO IMPACT THE RIVER VALLEYS INCLUDING KLBF. THE FOG WILL HAVE TO BE WATCHED CLOSELY HOWEVER GUIDANCE DOES NOT FAVOR DENSE OR WIDESPREAD DEVELOPMENT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT MON JUN 29 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-302115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT MON JUN 29 2009 /307 PM MDT MON JUN 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL ENTER THE NORTHERN PLAINS THIS EVENING AND OVERNIGHT...AND IS EXPECTED TO ASSIST IN DEVELOPING ISOLATED THUNDERSTORMS IN NORTHWEST NEBRASKA AND SOUTHWEST SOUTH DAKOTA. THE THUNDERSTORMS ARE EXPECTED TO THEN MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A STRAY THUNDERSTORM DOES HAVE THE POTENTIAL TO BRIEFLY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS....HOWEVER MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...THOUGH GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM MERRIMAN TO OGALLALA TUESDAY AS BETTER LOW LEVEL MOISTURE RETURNS TO THE AREA. AS A RESULT...INSTABILITY WILL ALSO BE INCREASING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ANY STORMS THAT FORM TUESDAY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BY MIDWEEK INTO THE LAST HALF OF THE WEEK...A MORE ACTIVE WEATHER PATTERN WILL DEVELOP AS MORE SIGNIFICANT FRONTAL SYSTEMS AFFECT THE AREA. AS THIS OCCURS...LOW LEVEL MOISTURE WILL BECOME MORE PLENTIFUL AND WILL YIELD AN INCREASINGLY UNSTABLE ATMOSPHERE. THEREFORE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 116 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
Winds of around 50 mph accompanied the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169388.